MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I13-40
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An afx bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.The patient returned for a follow-up where physician observed a potential endoleak through angiographic review.A re-intervention is scheduled at a later date where physician will perform a full reline using an afx2 bifurcated device.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received, there were confirmed evidence to support the following reported event.It was confirmed that a non-endologix stent had been placed on the implant to correct a flow issue.Patient also had an endoleak type 3b on the main body and persistent endoleak post re-lining.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the compromised stent graft integrity of the main body stent was intentional user-error caused by the suboptimal placement of non endologix iliac stents in the mid aorta and concomitant use of non endologix products at implant.The patient was reported as doing well post an endovascular repair, however, there was evidence to support the reported persistent leak (indeterminate) post repair.The review of manufacturing lot confirmed all devices met specifications prior to release.The lot usage history shows that no other units from the affected lots have been involved in any similar complaints at this time.The device still remains implanted in the patient.No device will be returned for evaluation.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6994835
Report Number2031527-2017-00571
Device Sequence Number11085772
Product Code MIH
UDI-Device Identifier00818009010179
UDI-Public(01)00818009010179(17)180105
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2018
Device Model NumberBA25-80/I13-40
Device Lot Number1267159026
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR